Indian Journal of Radiology Indian Journal of Radiology  

   Login   | Users online: 2516

Home Bookmark this page Print this page Email this page Small font sizeDefault font size Increase font size     

 

CASE REPORT Table of Contents   
Year : 2020  |  Volume : 30  |  Issue : 2  |  Page : 218-221
Isoniazid: A rare drug-induced cause for bilateral dentate nuclei hyperintensity


Senior Consultant Radiologist and HOD, Consultant Radiologist, Consultant Radiologist, Department of Radiology and Imaging Sciences, Meenakshi Hospital, Tanjore, Tamil Nadu, India

Correspondence Address:
Dr. S Senthil Raj Kumar
Department of Radiology and Imaging Sciences, Meenakshi Hospital, 244/2 Trichy Main Road, Near New Bus Stand, Nilagiri Therkku Thottam, Tanjore - 613 005, Tamil Nadu
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/ijri.IJRI_421_19

Rights and Permissions

Dentate nucleus, the largest deep nucleus of the cerebellum, is affected by numerous conditions, including leukodystrophies, toxins, drugs, infections, and various metabolic and inflammatory conditions. This case report is a drug-induced cerebellitis, caused by isoniazid (INH), characterized in magnetic resonance imaging (MRI) as bilateral dentate nuclei hyperintensity. Isoniazid, an antituberculosis therapy (ATT) drug, is both neurotoxic and hepatotoxic but cerebellitis is a rare complication. INH-induced cerebellitis is characterized in MRI by bilateral and symmetrical T2/fluid-attenuated inversion recovery (FLAIR) hyperintensity in dentate nuclei. Though metronidazole is the most common drug associated with such MRI signal changes in the dentate nucleus, the uncommon association with INH has been described in literature especially in patients with renal function impairment. MRI findings together with clinical signs of cerebellar involvement, in a patient with abnormal renal function tests and in whom the ATT regimen was recently initiated, favors the diagnosis of INH toxicity. INH withdrawal and pyridoxine supplementation can reverse this condition.


[FULL TEXT] [PDF]*
Print this article     Email this article

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
  Citation Manager
 Access Statistics
  Reader Comments
  Email Alert *
  Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed93    
    Printed2    
    Emailed0    
    PDF Downloaded29    
    Comments [Add]    

Recommend this journal